MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1182000777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the 35ml luer lock tips are breaking.Some in pieces and some completely at the connection to the syringe barrel.The problem has caused medication waste.Per additional information provided on december 07, 2022, the medication used at the time of the breaks is variable but most commonly is cefazolin, ceftriaxone, or cefepime.There has been no patient or user harm associated with the breaks.They use b braun¿s red tamper evident cap to cap these syringes.
 
Additional Manufacturer Narrative
The device history record was reviewed for lot 932903x and indicated that the product was released accomplishing all quality standards.The product was packaged between november 03-04, 2019.There were no photos or physical samples received for the investigation.Because a sample was not returned, we were unable to perform functional and visual evaluations to confirm the reported condition or determine the root cause.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.Control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.Per procedure, complaint trends are evaluated during monthly corrective and preventive action (capa) meetings to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Section d4: model and catalog number corrected to 1182000777 and unique identifier (udi) # corrected to (b)(4).Corrected product number was provided by the customer on december 20, 2022.

Brand Name
MONOJCT 35ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15942841
Report Number1915484-2022-01306
Device Sequence Number6210257
Product Code FMF
UDI-Device Identifier10192253034677
UDI-Public10192253034677
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1182000777
Device Catalogue Number1182000777
Device Lot Number932903X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/22/2022
11/22/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/05/2023
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown